Hail, Pawnee
- When
- August 6, 4:56 PM CST
- Where
- Pawnee County, Table Rock
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -96.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 6, 1:25 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT SUN AUG 6 2006 .DISCUSSION... MAIN FORECAST CHALLENGES WILL BE HANDLING OF THE CONVECTION TONIGHT THROUGH TUESDAY. IN THE SHORT TERM...THE COLD FRONT AT 19Z EXTENDED FROM NORTHWESTERN KANSAS THROUGH EASTERN NEBRASKA INTO NORTH CENTRAL IOWA...WITH A LOW CENTER LOCATED ACROSS NORTH CENTRAL KANSAS. NUMEROUS THUNDERSTORMS WERE DEVELOPING ALONG AND JUST NORTH OF THE FRONT IN RESPONSE TO AN UPPER LEVEL WAVE EJECTING OUT OF NORTHEAST COLORADO. THIS WILL BE THE PRIME AREA OF FOCUS FOR THE EARLY EVENING WITH DAMAGING WINDS THE MAIN THREAT...ALONG WITH HEAVY RAIN AND LARGE HAIL POSSIBLE. THE GFS SEEMS TO BE HANDLING THE CONVECTION A LITTLE BETTER THAN THE NAM IN THIS FIRST 6 TO 12 HOURS...BUT THE MODELS ARE GENERALLY INLINE OVERNIGHT. WITH THAT IN MIND...THE SURFACE LOW MOVES TO NORTHEAST KANSAS BY DAYBREAK...WITH THE CLUSTER OF THUNDERSTORMS PUSHING EAST NORTHEAST ALONG THE I80 CORRIDOR OVERNIGHT INTO EASTERN NEBRASKA. MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY WITHIN AN AXIS OF 2+ INCHES OF PW JUST NORTH OF THE FRONT. THUS...HAVE BUMPED UP POPS CONSIDERABLY FOR THIS PACKAGE...WITH A WIDE SWATH OF 60 TO 80 PERCENT POPS. THIS TRANSITIONS TO NEARLY NOTHING AT ALL NEAR THE SOUTH DAKOTA BORDER...AND JUST A CHANCE OF PRECIP ALONG THE KANSAS BORDER. HIGHEST AXIS IS ALONG I80 WHERE 1 TO 2 INCHES OF RAIN LOOKS PROBABLY. BUMPED POPS UP INTO THE LIKELY CATEGORY FOR MONDAY MORNING GIVEN THAT THE MCS WILL BE ONGOING AT DAYBREAK...PUSHING EAST INTO IOWA THROUGH THE DAY. THE MODELS REALLY DIVERGE BEYOND MONDAY AFTERNOON AND ESSENTIALLY GO OUT OF PHASE WITH ONE ANOTHER. THE FORWARD MOTION OF THE UPPER WAVE SEEMS TOO FAST ON THE GFS...CONSIDERING THAT THERE IS LIKELY ANOTHER IMPULSE GATHERING STEAM ACROSS SOUTHWEST COLORADO THAT WILL EJECT LATER TONIGHT. THIS DOESNT APPEAR TO BE PICKED UP AT ALL BY THE GFS...BUT THE NAM MAY BE LATCHING ONTO THAT FEATURE...WHICH LINGERS PRECIPITATION MUCH LONGER INTO MONDAY NIGHT AND TUESDAY. GENERALLY FOLLOWED THE NAM DURING THIS TIME...AND ENDED PRECIPITATION ALTOGETHER FOR TUESDAY NIGHT THROUGH WEDNESDAY WITH WEAK HIGH PRESSURE IN CONTROL. FOR THE EXTENDED FORECAST THURSDAY THROUGH SUNDAY...THE PERIOD WILL BE CHARACTERIZED BY SOMEWHAT UNSETTLED BUT SEASONABLE WEATHER. THE MODELS SUGGEST A NEW SHORT WAVE WILL MOVE OUT OF THE NORTHERN PLAINS BY WEDNESDAY NIGHT THROUGH THURSDAY WHICH INDUCES ANOTHER FRONTAL BOUNDARY TO MOVE INTO THE MISSOURI VALLEY. IT APPEARS THAT THE SUB TROPICAL PLUME MAY ALSO BE CONNECTED TO THIS AS WELL...THEREFORE DECIDED TO ADD A CHANCE OF THUNDERSTORMS NORTHEASTERN HALF THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL STILL BE IN PLACE ON FRIDAY BUT WILL ESSENTIALLY WASH OUT A SECONDARY SURFACE TROUGH SETS UP WEST AND SOUTH OF THE REGION FOR THE WEEKEND. WITHOUT STRONG UPPER LEVEL SUPPORT...DECIDED TO LEAVE FRIDAY DRY FOR NOW. A STRONGER SHORT WAVE MOVES THROUGH THE NORTHERN CONUS FOR THE WEEKEND. THIS SHOULD FLATTEN AND PUSH THE UPPER RIDGE EVEN FURTHER SOUTH LEADING TO SLIGHTLY COOLER TEMPERATURES THAN NORMAL. THIS WILL ALSO ALLOW MORE OF THE WESTERLIES TO INFLUENCE OUR WEATHER WITH MODEST HEIGHT FALLS ALOFT...WHICH SHOULD TRIGGER SCATTERED CONVECTION THROUGH THE WEEKEND. THE PRECIP COULD ARRIVE FROM THE WEST AS EARLY AS SATURDAY AFTERNOON...BUT WILL HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY FOR NOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 518 PM CDT SUN AUG 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-067-071100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA- PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA- STANTON-THURSTON-WASHINGTON-WAYNE- 518 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND MONDAY. GUSTY WINDS UP TO 50 MPH MAY BE POSSIBLE EARLY THIS EVENING. THEN LOCALLY HEAVY RAIN WILL BE THE MAIN HAZARD AFTER MIDNIGHT...SOUTH OF A LINE FROM COLUMBUS TO OAKLAND IOWA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE WILL BE A CHANCE OF ADDITIONAL THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY...THEN AGAIN WEDNESDAY NIGHT AND THURSDAY. STORMS DURING THIS TIME WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY AS A NEW WEATHER DISTURBANCE MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY. NEZ065-066-068-078-088>093-071100- GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-RICHARDSON- SALINE-SEWARD- 518 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA EARLY THIS EVENING...THEN AGAIN OVERNIGHT. A FEW STORMS COULD BE SEVERE YET THIS EVENING WITH HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. VERY HEAVY RAIN WILL ALSO BE POSSIBLE WITH MINOR URBAN FLOODING POSSIBLE IN SOME AREAS THIS EVENING. OVERNIGHT...ADDITIONAL THUNDERSTORMS WILL MOVE INTO SOUTHEAST NEBRASKA FROM NORTH CENTRAL KANSAS. MORE HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS ALSO...BUT SEVERE WEATHER SEEMS UNLIKELY AFTER MIDNIGHT. WIDESPREAD FLOODING SEEMS UNLIKELY...BUT AREAS THAT EXPERIENCED HEAVY RAIN THIS EVENING MAY EXPERIENCE ISOLATED LOWLAND FLOODING. THUNDERSTORMS WILL BEGIN TO WIND DOWN MONDAY MORNING...BUT ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MORE SCATTERED THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY...THEN AGAIN WEDNESDAY NIGHT AND THURSDAY. STORMS DURING THIS TIME WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY AS A NEW WEATHER DISTURBANCE MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR MONDAY. HOWEVER...SPOTTERS SHOULD CONTINUE TO REPORT SEVERE WEATHER OR MINOR FLOODING TO THE NATIONAL WEATHER SERVICE THIS EVENING. NWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
325 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 2 S REYNOLDS 40.03N 97.34W
08/06/2006 E0.88 INCH JEFFERSON NE PUBLIC
&&
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
400 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 N FILLEY 40.31N 96.53W
08/06/2006 E1.75 INCH GAGE NE PUBLIC
&&
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
416 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL BEATRICE 40.27N 96.75W
08/06/2006 E1.75 INCH GAGE NE LAW ENFORCEMENT
&&
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
431 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 S STERLING 40.42N 96.38W
08/06/2006 JOHNSON NE PUBLIC
TREE DAMAGE.
&&
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
510 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 W LIBERTY 40.08N 96.50W
08/06/2006 GAGE NE PUBLIC
TREE LIMBS DOWN.
&&
BOUSTEADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 WNW BURCHARD 40.18N 96.44W
08/06/2006 E0.75 INCH PAWNEE NE PUBLIC
&&
BOUSTEADThe Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529934.